Thunderstorm Wind, Shelby
- When
- August 27, 9:50 AM CST
- Where
- Shelby County, Center
- Measured
- 55 kt (63 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.783, -94.183
Numerous large trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 27, 6:13 AM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 713 AM CDT TUE AUG 27 2002 SENT OUT AN UPDATE SHORTLY BEFORE SEVEN FOR SEVERE THUNDERSTORM WATCH FOR EAST TEXAS...MCS CONTINUES TO ROLL SOUTHEAST INSTEAD OF DROPPING SOUTH. THE LINE IS WEAKENING SOME...HOWEVER WINDS IN EXCESS OF 60 MPH HAVE OCCURRED WITH THE LINE OVER NIGHT. IV PREV NUMBERS... SHV 96/71/96/70 1111 MLU 93/68/93/68 0000 TXK 95/70/95/69 1111 TYR 95/73/96/72 2111 LFK 96/72/96/70 2222 .SHV...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 AM CDT TUE AUG 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0840 AM QUITMAN TX WIND DAMAGE
08/27/02 WOOD TREES AND POWER LINES
DOWNED. REPORT FROM
SHERIFF OFFICE.
0843 AM MOUNT VERNON TX WIND DAMAGE
08/27/02 FRANKLIN TREES AND POWER LINES
DOWNED ALONG TX
37...COUNTY ROAD 500...FM
3357...TX 115. REPORT
FROM SHERIFF OFFICE.
VIII.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 AM CDT TUE AUG 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0925 AM WHITE OAK TX WIND DAMAGE
08/27/02 GREGG TREES DOWNED ON TWO HOMES.
REPORT RELAYED FROM GREGG
COUNTY SPOTTER FROM WHITE
OAK POLICE DEPARTMENT.
VIII.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 AM CDT TUE AUG 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0930 AM KILGORE TX WIND DAMAGE
08/27/02 GREGG POWER LINES DOWNED ACROSS
TX 135 AND TX 31. REPORT
RELAYED FROM GREGG COUNTY
SPOTTERS VIA KILGORE
POLICE DEPARTMENT.
0930 AM KILGORE TX WIND DAMAGE
08/27/02 GREGG TREES DOWNED NEAR
US 259 JUST NORTH OF TOWN.
REPORT RELAYED FROM GREGG
COUNTY SPOTTERS VIA KILGORE
POLICE DEPARTMENT.
VIII.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 AM CDT TUE AUG 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0935 AM GILMER TX WIND DAMAGE
08/27/02 UPSHUR TREES AND POWER LINES
DOWNED NEAR US 271 JUST
NORTH OF TOWN AND ALSO
AT TX 2088 AND COUGAR
ROAD. REPORT FROM
SHERIFFS OFFICE.
VIII.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CDT TUE AUG 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0840 AM LINDALE TX WIND DAMAGE
08/27/02 SMITH POWER POLE WITH ITS TWO
POWER LINES DOWNED AT I-20
AND US 69. REPORT FROM
SHERIFFS OFFICE.
VIII.ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT TUE AUG 27 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS UNTIL MIDDAY FOR EAST TEXAS AND EXTREME WEST CENTRAL LOUISIANA. A SEVERE THUNDERSTORM COMPLEX...WHICH HAS PRODUCED WIDESPREAD WIND DAMAGE...WILL MOVE SOUTHEASTWARD THROUGH EAST TEXAS AND FAR WESTERN LOUISIANA THIS MORNING AND EARLY AFTERNOON. THE BRUNT OF THE ACTIVITY WILL MOVE THROUGH NACOGDOCHES AND LUFKIN...AND THE TOLEDO BEND AREA...THROUGH MIDDAY. THIS COMPLEX HAS PRODUCED AN OUTFLOW BOUNDARY WHICH WILL MOVE EASTWARD AND SOUTHEASTWARD INTO LOUISIANA. THIS BOUNDARY MAY TRIGGER ADDITIONAL CONVECTION THIS AFTERNOON AND EVENING ACROSS LOUISIANA. LATER TONIGHT...AS OUR UPPER LEVEL NORTHWEST FLOW CONTINUES...THERE REMAINS A POSSIBILITY OF ANOTHER THUNDERSTORM COMPLEX COMING INTO THE AREA FROM NORTHERN OKLAHOMA DURING WEDNESDAY MORNING...BUT AT THIS TIME THERE IS HOPE THAT SUCH A SYSTEM WILL PASS TO OUR WEST. ACTIVATION OF EMERGENCY MANAGERS...SEVERE THUNDERSTORM SPOTTERS...AND SKYWARN NETWORKS...IS REQUESTED FOR EAST TEXAS AND EXTREME WEST CENTRAL LOUISIANA UNTIL EARLY THIS AFTERNOON.
The Shreveport radar (KSHV), 81 km away, was scanning. The volume nearest the first event began at 15:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous large trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311713.